Pennsylvania, 2014Tornadoes and Damaging Winds in Pennsylvania, July 8, 2014
July 8, 2014 · NWS BGM · 17 events in 7 counties and zones
A strong upper level system moving across the region led to the development of numerous severe thunderstorms across northeast Pennsylvania during the afternoon and evening hours of July 8th. With a tremendous favorable atmospheric wind pattern present, severe thunderstorms resulted in widespread wind damage along with several tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $415,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system moving across the region led to the development of numerous severe thunderstorms across northeast Pennsylvania during the afternoon and evening hours of July 8th. With a tremendous favorable atmospheric wind pattern present, severe thunderstorms resulted in widespread wind damage along with several tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 8, 2:00 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE JUL 8 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY
BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP
WEDNESDAY UNTIL A SECOND COLD FRONT MOVES THROUGH THE AREA
DIMINISHING THE CHANCE FOR SHOWERS LATE WEDNESDAY AFTERNOON. HIGH
PRESSURE WILL DOMINATE THE AREA THURSDAY AND FRIDAY WHICH WILL
BRING QUIET WEATHER BACK TO CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
140 PM EDT UPDATE...
SEVERE THUNDERSTORM WATCH 403 HAS BEEN ISSUED...
THE POTENTIAL FOR SEVERE WEATHER CONTINUES TO LOOK GOOD THIS
AFTERNOON AND EVENING... THUS A SEVERE WEATHER WATCH HAS BEEN
ISSUED FOR PORTIONS OF NE PA AND CNTRL NY. STRONG WINDS APPEARS
THE BE THE MAIN THREAT. STILL CAN NOT RULE OUT AN ISOLATED
TORNADO. HAIL AROUND 1 INCH IN DIAMETER CAN BE EXPECTED AS WELL.
PREVIOUS FORECAST HOLDS GOOD AS WE NOW HAVE 1000-1500 J/KG SBCAPE
ACROSS THE REGION. FOR MORE INFORMATION ABOUT THE SITUATION PLEASE
READ PREVIOUS DISCUSSION BELOW.
1045 AM EDT UPDATE...
UNSETTLED WEATHER IS EXPECTED TODAY ACROSS PORTIONS OF NY AND PA.
THE UPPER LEVEL TROUGH CENTERED OVER WI WILL DEEPEN AND SHIFT EAST
THIS AFTERNOON. AS THIS OCCURS THE WINDS NEAR AND AROUND THE BASE
OF THE TROUGH WILL STRENGTHEN. THIS WILL RESULT IN THE ALREADY
STRONG SHEAR THROUGH THE ATMOSPHERE TO STRENGTHEN. THIS MORNING
0-6KM BULK SHEAR VALUES ARE AROUND 40 KNOTS. AS THE TROUGH
STRENGTHENS AND MOVES EAST IT WILL RESULT IN 0-6KM BULK SHEAR TO
INCREASE TO 60 KNOTS OR GREATER.
A POTENT VORT MAX WILL BE EJECTED OVER THE REGION BETWEEN 18Z-00Z
TONIGHT WHICH IS THE EXPECTED UPPR LVL TRIGGER FOR DEVELOPMENT
TODAY. ATTENDANT WITH THIS VORT MAX WE WILL BE IN THE RIGHT REAR
QUADRANT OF THE UPPR LVL JET. THUS... WE WILL HAVE EXCELLENT UPPER
LEVEL DYNAMICS TO HELP THE CONTINUATION OF CONVECTION.
THE MAGNITUDE OF THE SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE
INCREASES CONCERNS FOR A STRONG CONVECTIVE WIND EVENT TO DEVELOP
LATE THIS AFTERNOON/EARLY EVENING. SINGLE CELLS MAY DEVELOP EARLY
ON IN THE EVENT... BUT THE OVERALL PROGRESSION OF THE CONVECTION
IS EXPECTED TO BE LINEAR/BROKEN LINEAR AND POSSIBLE A DERECHO
EVENT.
LOTS OF SUNSHINE IS PRESENT THIS MORNING OVER NE PA AND CNTRL NY.
EXPECT A MODERATE CU FIELD TO DEVELOP THIS AFTERNOON AS
INSTABILITY IS PRESENT. BUT... DO NOT EXPECT CU TO BECOME SO DENSE
THAT IT OVER POWERS THE BOUNDARY TO BECOME VERY UNSTABLE THIS
AFTERNOON/EARLY EVENING. SB CAPE IS STILL EXPECTED AS PREVIOUSLY
THOUGHT TO RANGE FROM 1000-1500 AND SOME REGIONS GREATER.
WITH ALL THE MENTIONED SAID. EXPECT WINDS TO BE THE MAIN THREAT...
HOWEVER CAN NOT RULE OUT THE DEVELOPMENT OF TORNADOES ALONG THE
INITIAL DEVELOPMENT. HAIL MAY BE POSSIBLE AS WELL BUT EXPECTED TO
BE GREATER THAN AN INCH IN DIAMETER AS CAPE WITHIN THE -10 TO -20
DEGREE PORTION OF THE ATMOSPHERE IS NOT GREAT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
140 PM EDT UPDATE...
TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA AS THE SFC LOW
ATTENDANT WITH THE UPPER LVL TROUGH BRINGING THE POTENTIAL FOR
SEVERE WEATHER TODAY MOVES ALONG THE US/CANADIAN BORDER. COOLER
AND SLIGHTLY DRIER AIR WILL FOLLOW BEHIND THE PASSAGE. THIS MAY BE
ENOUGH TO CAUSE LINGERING SHOWERS OVER THE REGION FROM THE
AFTERNOON/EARLY EVENING ACTIVITY TO DIMINISH. SKIES WILL REMAIN MOSTLY
EARLY WED MORNING THUS TEMPS ARE EXPECTED TO REMAIN IN THE LOW 60S
ACROSS THE REGION.
WED THE UPPR LVL TROUGH AXIS WILL SHIFT SLIGHTLY EAST AND START TO
LIFT NORTH. THE MAIN SUBSIDENCE ATTENDANT WITH THE TROUGH WILL
REMAIN WELL TO THE NORTH OF THE CWA... THUS WE WILL REMAIN UNDER
CYCLONIC FLOW ALOFT THROUGH MUCH OF THE DAY ON WEDNESDAY. THE
COMBINATION FROM UPPR LVL DYNAMICS AND THE BOUNDARY LAYER HAVING
SOME INSTABILITY WED... WILL PRODUCE SHOWERS AND THUNDERSTORMS. THESE
SHOWERS WILL BE DIURNAL DRIVEN AND WHEN THE SUNSETS EXPECT SHOWERS
START TO DIMINISH. REGIONS MAY SEE SOME SUN EARLY ON... HOWEVER
EXPECT A DENSE CU DECK TO BUILD QUICKLY WED AFTERNOON. THIS WILL
KEEP TEMPS COOLER THAN YESTERDAY. WED NIGHT A SECONDARY COLD FRONT WILL
MOVE THROUGH THE REGION ENDING WHAT SHOWERS STILL LINGER.
THURSDAY HIGH PRESSURE WILL START TO BUILD INTO THE NORTHEAST FROM
THE WEST WHICH WILL ALLOW A COUPLE OF BEAUTIFUL DAYS TO RETURN
BACK INTO THE REGION. TEMPERATURES ARE EXPECTED TO REMAIN IN THE
70S AS DEW POINTS WILL BE IN THE 50S. EACH NIGHT TEMPS WILL FALL
INTO THE LOW TO MID 50S. THURS AND FRI WILL BE TRANQUIL WEATHER.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
3 PM UPDATE...
HIPRES WL BE SHIFTING OFF THE COAST IN THE EARLY PART OF THE
EXTNDD WITH RETURN FLOW BEGINNING TO KICK IN DRG THE DAY SATURDAY.
THIS MAY LEAD TO SLGT CHC THUNDER DRG THE AFTN HRS AS FRONTAL
BNDRY SETS UP TO OUR WEST SUN MRNG. AS FNT APPRCHS DRG THE DAY ON
SUNDAY POPS WL INCRS TO HICHC AND WITH MULTIPLE WVS POSSIBLY
RIDING UP ALONG BNDRY THRU EARLY IN THE WEEK THE CHC FOR THUNDER
CONTS UNTIL FROPA OCCURS BY TUE MRNG. TEMPS WL MODERATE TO ABV
NORMAL FOR THE WEEKEND BFR DROPPING OFF TO NR NORMAL FOLLOWING
FROPA. HV BASICALLY FOLLOWED WPC GUIDANCE WITH JUST A FEW TWEEKS
FOR COLLABORATION WITH SURROUNDING OFFICES.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
MAJOR CONCERN FOR THIS TAF PACKAGE IS THE TIMING OF A POTENTIALLY
SEVERE SQUALL LINE ACROSS ALL TAF SITES LATE THIS AFTERNOON INTO
THE EARLY EVENING. WITH THIS LINE...I EXPECT IFR CIG/VSBY +TSRA
AND A WEST WIND GUSTING TO AT LEAST 45 KNOTS. I PUT A TWO HOUR
TEMPO WINDOW FOR EACH TAF SITE WITH THESE IFR CONDITIONS AND
WINDS. CONFIDENCE IS MEDIUM THAT THE LINE OF STORMS WILL FALL IN
THIS 2 HOUR WINDOW OF TIME FOR EACH TAF SITE IN C NY AND NE PA. FOR
NOW SEE SQUALL LINE FOR KELM 20-22Z, KITH TO KSYR TO KBGM 21Z-
23Z, AND KRME TO KAVP 22Z-00Z WED. AFTER THE STORMS PASS...I
EXPECT A VFR LAYER OF SCT-BKN SC...THAT CUD GO MVFR AT KBGM. NOT
EXPECTING ANY SIGNIFICANT FOG FORMATION AS PER PREVIOUS TAF
FORECAST AS WINDS WILL REMAIN UP ALL NIGHT.
FOR WED AM...SEE MAINLY VFR CU AND MID CLDS.
WINDS WILL BE SW THIS AFTERNOON ARND 10 KNOTS GUSTING TO 20-25
KNOTS. WINDS WILL SLACKEN OVERNIGHT AND CONTINUE FROM THE W- SW
UNDER 10 KNOTS. FOR WED AM I EXPECT SW 5 TO 10 KNOTS.
OUTLOOK...
WED...VFR MAJORITY OF THE TIME...BUT RESTRICTIONS MAY OCCUR FROM
SCT SHRA/TSRA ESPECIALLY AFTN-EVE HRS.
THU-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM.
SUN...MAINLY VFR...POTENTIAL FOR MVFR IN SHRA AND TSRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...KAH
NEAR TERM...KAH
SHORT TERM...KAH
LONG TERM...PVN
AVIATION...DJN
Hazardous weather outlook, Jul 8, 12:11 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
111 PM EDT TUE JUL 8 2014
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-091715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
111 PM EDT TUE JUL 8 2014
...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY.
A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NYZ062-PAZ048-091715-
SULLIVAN-PIKE-
111 PM EDT TUE JUL 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED WITHIN OUR
REGION LATE TODAY. THOUGH SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE TODAY...THE TIMING FOR THE MAIN
SEVERE THREAT APPEARS TO BE LATE THIS AFTERNOON THROUGH THIS
EVENING AS A STRONG FRONT APPROACHES. DAMAGING WINDS ARE THE
PRIMARY THREAT...BUT LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY.
A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS
NOT EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 12:12 PM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
112 PM EDT TUE JUL 8 2014
NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-082315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA...
SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE...
HAZLETON...HONESDALE
112 PM EDT TUE JUL 8 2014
...POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK THIS AFTERNOON
INTO THE EVENING...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...
UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS
SETTING THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER
OUTBREAK FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
A STRONG COLD FRONT WILL PUSH EAST THIS AFTERNOON AND TRIGGER A
LINE OF THUNDERSTORMS THAT WILL FORM OVER THE EASTERN OHIO VALLEY
AND EASTERN GREAT LAKES REGION EARLY THIS AFTERNOON. THE LINE OF
THUNDERSTORMS COULD PRODUCE INTENSE WINDS THAT COULD CAUSE
SIGNIFICANT DAMAGE LOCALLY AS IT RACES ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON INTO THIS EVENING. THERE IS
ALSO A THREAT FOR AN ISOLATED TORNADO.
BEST ESTIMATES FOR TIMING OF THE LINE OF SEVERE THUNDERSTORMS IS IN
THE ELMIRA CORNING AREA TO PENN YAN BETWEEN 4 AND 6 PM...FROM
SYRACUSE AND ITHACA TO CORTLAND...NORWICH...BINGHAMTON AND TOWANDA
BETWEEN 5 AND 7 PM...AND FROM UTICA AND COOPERSTOWN TO
DELHI...HANCOCK...MONTROSE AND THE GREATER SCRANTON WILKES BARRE
AREAS BETWEEN 6 PM AND 8 PM.
WINDS COULD EXCEED 70 MPH LOCALLY AND CAUSE SIGNIFICANT DAMAGE
FROM THUNDERSTORMS. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF
BUT INTENSE RAINFALL AND EVEN A CHANCE FOR AN ISOLATED TORNADO.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. YOU COULD
ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM
NYZ062-PAZ048-082315-
SULLIVAN-PIKE-
INCLUDING THE CITIES OF...MONTICELLO...MILFORD
112 PM EDT TUE JUL 8 2014
...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...
A LINE OF SEVERE THUNDERSTORMS COULD REACH THE SOUTHERN CATSKILLS
AND POCONOES MAINLY AFTER 7 PM. THE POTENTIAL EXISTS FOR THIS LINE
OF STORMS TO PRODUCE LOCALLY DAMAGING WINDS...HAIL AND LOCALLY
HEAVY RAINFALL.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
DAVE NICOSIA
Local storm report, Jul 8, 4:04 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG PENN YAN 42.66N 77.05W
07/08/2014 YATES NY FIRE DEPT/RESCUE
TREE DOWN ON CAR
&&
JMLLocal storm report, Jul 8, 4:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SOLVAY 43.06N 76.21W
07/08/2014 M1.00 INCH ONONDAGA NY PUBLIC
ALSO 50-55 MPH WINDS
&&
JMLLocal storm report, Jul 8, 5:11 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG EAST SYRACUSE 43.06N 76.07W
07/08/2014 ONONDAGA NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ON HOUSES
&&
JMLEvent by event
13 thunderstorm wind, 3 tornado, 1 lightning. Local standard time, as filed.
Tornado, Bradford
- When
- July 8, 5:20 PM EST to 5:24 PM EST
- Where
- Bradford County, 0.52 mi W of New Albany
- Rating
- EF1
- Path length
- 4.5 mi
- Path width
- 500 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.600, -76.440
An EF1 tornado with maximum wind speeds of 100 MPH, a path width of 500 yards and a path length of 4.5 miles knocked down numerous trees. A barn collapsed and a trailer was blown off its foundation and turned 90 degrees on Marsh Road. The metal roof of a barn was peeled off and blown 200 yards.
Thunderstorm Wind, Wyoming
- When
- July 8, 5:45 PM EST
- Where
- Wyoming County, 0.69 mi S of Meshoppen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.610, -76.050
Many trees and wires were blown down, blocking roads.
Thunderstorm Wind, Wayne
- When
- July 8, 5:50 PM EST
- Where
- Wayne County, 1.24 mi SW of Scott Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.920, -75.420
Trees and wires were blown down.
Thunderstorm Wind, Susquehanna
- When
- July 8, 5:50 PM EST
- Where
- Susquehanna County, Auburn Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.680, -76.030
Thunderstorm winds destroyed a barn and a garage and downed many trees and power lines. Time was estimated using radar data.
Tornado, Luzerne
- When
- July 8, 6:00 PM EST
- Where
- Luzerne County, 1.25 mi ENE of Harveyville
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.230, -76.230
An EF0 tornado with maximum wind speeds of 70 MPH was confirmed near this location. The tornado touched down in a rural area along State Route 4041 in Fairmount Township. The tornado destroyed a storage shed, a nearby garden and numerous trees along this road before moving through a wooded area and striking a dairy farm on Ridge Road. A roof was torn off of a barn and a grain silo was shifted off its foundation. The tornado crossed over corn and hay fields before lifting above a narrow valley.
Tornado, Susquehanna
- When
- July 8, 6:05 PM EST
- Where
- Susquehanna County, 2.07 mi SE of Kingsley
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.750, -75.740
An EF1 tornado with estimated maximum wind speeds of 90 MPH...path width of 150 yards and a path length of 1.4 miles touched down just south of the Borough of Kingsley. Numerous large trees and power lines were knocked down with several homes being struck by large trees. A chimney was partially damaged on one home.
Thunderstorm Wind, Wyoming
- When
- July 8, 6:15 PM EST
- Where
- Wyoming County, Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.470, -75.880
Many trees were blown down blocking roads.
Thunderstorm Wind, Luzerne
- When
- July 8, 6:18 PM EST
- Where
- Luzerne County, Dallas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.330, -75.970
Many trees were blown down, some on houses and cars with possible entrapments. Several roads were blocked. Trees were also blown down in Lehman Township.
Thunderstorm Wind, Susquehanna
- When
- July 8, 6:30 PM EST
- Where
- Susquehanna County, New Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.880, -75.730
Dozens of trees were blown down in and near New Milford. Crews were working on clearing roads.
Thunderstorm Wind, Luzerne
- When
- July 8, 6:30 PM EST
- Where
- Luzerne County, 2.49 mi WNW of Harding
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.390, -75.860
Downburst winds affected approximately a 2 mile long and 1 mile wide path over portions of Exeter and Franklin Townships. Scattered tree damage occurred at several residences, a cemetary and densely wooded areas. One location along Bodle Hill Road had a carport destroyed and a small path of tree damage running down a steep ridge line to Lewis Road.
Thunderstorm Wind, Lackawanna
- When
- July 8, 6:35 PM EST
- Where
- Lackawanna County, 1.25 mi ESE of Oakhill
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 41.360, -75.700
The peak gust was measured at WNEP-TV station. Time was estimated using radar data.
Thunderstorm Wind, Lackawanna
- When
- July 8, 6:37 PM EST
- Where
- Lackawanna County, 1.38 mi S of Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 41.400, -75.670
A tree was blown down on wires and leaning on a house. Other trees and wires were also blown down in the area.
Thunderstorm Wind, Wayne
- When
- July 8, 6:57 PM EST
- Where
- Wayne County, Lake Ariel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.450, -75.380
Trees and wires were blown down.
Thunderstorm Wind, Wayne
- When
- July 8, 7:15 PM EST
- Where
- Wayne County, Equinunk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.850, -75.220
A couple of trees were blown down. Time was estimated using radar data.
Thunderstorm Wind, Pike
- When
- July 8, 7:15 PM EST
- Where
- Pike County, 2.07 mi W of Paupack
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.400, -75.240
A couple of trees were blown down in Palmyra Township.
Thunderstorm Wind, Pike
- When
- July 8, 7:15 PM EST
- Where
- Pike County, 1.73 mi NE of Panther
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.300, -75.280
A couple of trees were blown down in Greene Township.
Lightning, Susquehanna
- When
- July 8, 7:18 PM EST
- Where
- Susquehanna County, Dimock
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.750, -75.900
Lightning caused a structure fire.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, July 8 to 9, 20144 deaths · $1.1 million · EF2 · 29 events
- Damaging Winds in Maryland, July 8, 20141 death · 8 injured · $16,000 · 55 kt wind · 16 events
- Tornado and Damaging Winds in Pennsylvania, July 8, 2014$57,000 · EF2 · 35 events
- Tornado and Hail in West Virginia, July 8, 20141 injured · $944,000 · EF1 · 35 events
- Damaging Winds in New York, July 8, 2014$818,000 · 57 kt wind · 60 events
- Tornadoes and Damaging Winds in West Virginia, July 8, 20142 injured · $355,000 · EF1 · 24 events
- Tornado and Hail in Pennsylvania, July 8, 2014$212,000 · EF1 · 42 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 8, 20142 injured · $177,000 · 61 kt wind · 31 events
- Hail and Damaging Winds in Vermont, July 8, 2014$704,000 · 60 kt wind · 16 events
- Tornadoes and Damaging Winds in Ohio, July 8, 2014$329,000 · EF1 · 7 events
- Flash Flooding and Hail in Arkansas, July 8 to 9, 2014$605,000 · 1.75 in hail · 17 events
- Tornado in New York, July 8, 2014$250,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520573, 520896, 520879, 520895, 520574, 520575, 520893, 520881, 520883, 520892, 520885, 520891, 520884, 520888, 520889, 520890, 520572.